Tennessee, 2003

Flash Flood in Tennessee, February 14, 2003

February 14, 2003 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 14, 3:01 PM CST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 14, 3:01 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
301 PM CST FRI FEB 14 2003

RAIN CONTINUES TO FALL OVER MUCH OF THE FORECAST AREA. HAVE ALREADY
UPDATED FLOOD WATCH TO INCLUDE ENTIRE FORECAST AREA. SOME LOCATIONS
IN WEST TENNESSEE HAVE ALREADY SEEN MORE THAN 2 INCHES OF RAIN. MORE
RAIN IS EXPECTED FOR THE NEXT DAY OR SO. THUNDER NOW STARTING TO
MOVE INTO REGION AND SHOULD REMAIN IN THE AREA THROUGH SATURDAY. SPC
HAS AREA IN SLIGHT RISK FOR SATURDAY BUT AM CONCERNED CLOUD COVER
WILL MAKE IT DIFFICULT TO ALLOW MUCH INSTABILITY TO OCCUR SO WILL
NOT MENTION POSSIBILITY OF SEVERE AT THIS TIME. MODELS INDICATE AT
LEAST A CHANCE OF RAIN THROUGH SUNDAY AS UPPER LEVEL THROUGH FINALLY
SWINGS THROUGH REGION.

PRELIMINARY NUMBERS
MEM 58/64/38/42/27 9+8
MKL 56/59/36/40/25 +99
JBR 53/57/32/35/25 897
TUP 58/65/46/47/27 9+9

.MEG...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY.
Hazardous weather outlook, Feb 14, 10:30 AM CST, 7 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-151000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1030 AM CST FRI FEB 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

STRENGTHENING SOUTHERLY FLOW WILL CONTINUE TO BRING MOIST GULF AIR
INTO THE MID SOUTH THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM OVER
KANSAS WILL ORGANIZE AND DROP SOUTHEAST TOWARD THE MID SOUTH TONIGHT
INTO SATURDAY. PERIODS OF RAIN WITH SOME THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

AS A PERSISTENT BAND OF PRECIPITATION SETS UP FROM SOUTHWEST TO
NORTHEAST ACROSS NORTHERN MISSISSIPPI AND WEST TENNESSEE...HEAVY
RAIN COULD CAUSE FLOODING PROBLEMS. THE STORM SYSTEM WILL MOVE EAST
SATURDAY NIGHT BRINGING AN END TO THE RAIN. THE NEXT CHANCE FOR RAIN
WILL BE THURSDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS THE PLAINS
TOWARD THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT AND SATURDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Hardin

When
February 14, 6:00 PM CST to 8:30 PM CST
Where
Hardin County, Countywide
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
35.199, -88.184 (the zone’s center; the record gives no point)

Several roads were flooded across the county.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345059.